Alert archive / Florida / Rip Current Statements in 2014
Rip Current Statement 7, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Mar 18, 2014, 4:24 AM EDT for Collier County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 4:24 AM EDT (08:24 UTC)
- Expired
- Mar 18, 2014, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
690 WHUS42 KMFL 180824 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 424 AM EDT TUE MAR 18 2014 FLZ069-190000- /O.NEW.KMFL.RP.S.0007.140318T0824Z-140319T0000Z/ COASTAL COLLIER- 424 AM EDT TUE MAR 18 2014 ...HIGH RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * TIMING...MODERATE TO STRONG ONSHORE WINDS AND MODERATE SURF WILL CONTINUE TO GENERATE HAZARDOUS RIP CURRENTS ALONG THE GULF COAST BEACHES TODAY. * IMPACTS...HAZARDOUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Mar 18, 3:25 AM EDT, 59 minutes earlier.
Area forecast discussion, Mar 18, 3:25 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 325 AM EDT TUE MAR 18 2014 .DISCUSSION... THE EARLY MORNING WATER VAPOR LOOP SHOWED THE MAIN SHORTWAVE TROUGH ASSOCIATED WITH THE COLD FRONT THAT HAS BEGUN TO PUSH ASHORE IN THE TAMPA AREA BEGINNING TO BECOME MORE NEUTRAL AND MAY BECOME NEGATIVELY TILTED AS IT CONTINUES TO LIFT ENE OVER THE FLORIDA PANHANDLE TOWARD SW/SC GEORGIA DUE THE STRONG MID/UPPER WINDS WRAPPING AROUND ITS BASE. THIS FLOW IS REFLECTED WELL AT THE TBW RADAR SOUTHEAST OF THIS UPPER FEATURE...WHICH DEPICTS AROUND 50 KTS BETWEEN 2-5 KFT AND AROUND 70 KNOTS AROUND 500 MB. AT THIS TIME IT APPEARS THE MAIN LIMITING FACTOR ACROSS SRN FL COULD BE THE INSTABILITY. THE LATEST LAPS ANALYSIS INDICATED THE SFC-BASED CAPE RANGING FROM 175-200 J/KG ACROSS THE LOCAL AREA. THE LATEST WRF/HRRR MODEL REFLECTIVITIES...HOWEVER...HAVE INITIALIZED FAIRLY WELL WITH THE CURRENT PATTERN AND CONTINUE TO SHOW A MORE PRONOUNCED LINE OF SHOWERS REDEVELOPING BY DAYBREAK AS IT PROGRESSES ACROSS THE SRN FLORIDA PENINSULA THIS MORNING. DESPITE THE LIMITED INSTABILITY NOTED...ANY HEAVY SHOWERS OR ISOLATED STORMS THAT DEVELOP ALONG AND AHEAD OF THE FRONTAL BOUNDARY COULD TRANSLATE TO 45 TO 55 KNOT WIND GUSTS REACHING THE SFC (45-50 KT ON THE MIA VWP AT 2-4 KFT). THE PREVIOUSLY DISCUSSED UPPER TROUGH IS PROGGED TO QUICKLY LIFT OUT TO THE NE THROUGH THE DAY TODAY. THE ASSOCIATED COLD FRONT SHOULD CLEAR THE SOUTHEAST FL COAST THROUGH THE EARLY/MID MORNING HOURS. NW FLOW AND PLENTY OF DRY AIR WILL SPREAD ACROSS THE AREA IN ITS WAKE. ALTHOUGH SLIGHTLY COOLER CONDITIONS WILL BE EXPECTED TONIGHT INTO WEDNESDAY MORNING...TEMPERATURES ARE ONLY EXPECTED TO DIP BACK TO AROUND NORMAL...MAINLY FOR THE INTERIOR AND NWRN LOCATIONS AROUND THE LAKE. THE LATEST GUIDANCE CONTINUES TO INDICATE THE EAST COAST LOCATIONS REMAINING SLIGHT ABOVE NORMAL THROUGH THE PERIOD. THIS IS MAINLY DUE TO ZONAL FLOW ALOFT EXPECTED THROUGH THE MID-WEEK PERIOD AND THE LOW-LEVEL FLOW QUICKLY RETURNING TO THE ENE AS HIGH PRESSURE BUILDS EAST NORTH OF THE LOCAL AREA. && .MARINE... A COLD FRONT WILL PUSH ACROSS THE MARINE AREA THROUGH THE EARLY TO MID MORNING HOURS TODAY...WHICH WILL KEEP THE RAIN CHANCES UP. A FEW STORMS OR HEAVY SHOWERS ASSOCIATED WITH THIS FRONT COULD LEAD TO STRONG WIND GUSTS AND LOCALLY CHOPPIER CONDITIONS IN AND AROUND THE ACTIVITY. HIGH PRESSURE AND MUCH DRIER CONDITIONS WILL BUILD EAST OVER THE REGION THROUGH THE MID-WEEK PERIOD WITH WINDS AND SEAS TRENDING BACK DOWN. && .AVIATION... MAIN CHALLENGE IS FORECASTING THE TIMING OF THE SHRA/TSRA ACROSS THE AREA OVERNIGHT INTO THE PRE-DAWN HOURS. MODELS AND CURRENT TRENDS ARE CONSISTENT IN SHOWING A BROKEN LINE OF CONVECTION MOVING THROUGH THE GULF COAST/KAPF AREA BETWEEN 06Z-09Z, THEN OVER THE SE FLORIDA AIRPORTS BETWEEN 09Z-12Z. CONVECTION NOT TOO STRONG AT PRESENT TIME AND TAFS REFLECT VCTS WITH TEMPO SHRA, BUT THIS WILL BE MONITORED AS THERE'S STILL A CHANCE CONVECTION MAY INTENSIFY AS IT APPROACHES SE FLORIDA TOWARD SUNRISE. DON'T EXPECT ANY IFR CONDITIONS, AT LEAST NOT LASTING TOO LONG, WITH MVFR CEILING/VSBY FOR 2-3 HOURS AROUND TIME OF PRECIP AND FRONTAL PASSAGE. FRONT MOVES THROUGH BEFORE 12Z AT KAPF AND AROUND 12Z AT SE FLORIDA AIRPORTS, WITH WIND SHIFT TO W/NW AND SLOW CLEARING. BY 18Z ALL SITES SHOULD BE MOSTLY CLEAR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 65 83 67 / 30 10 10 10 FORT LAUDERDALE 81 67 83 70 / 30 10 10 10 MIAMI 81 67 84 69 / 30 10 10 10 NAPLES 78 59 83 63 / 10 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...59/RM LONG TERM....85/AG
Hazardous weather outlook, Mar 17, 7:48 PM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 748 PM EDT MON MAR 17 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 181245- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 748 PM EDT MON MAR 17 2014 ...ISOLATED STRONG-SEVERE THUNDERSTORMS CANNOT BE RULED OUT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES AND A SLIGHT RISK ALONG THE ATLANTIC BEACHES. THUNDERSTORMS: A FEW THUNDERSTORMS CONTINUE TO BE POSSIBLE, THOUGH THE RISK FOR STRONG TO SEVERE THUNDERSTORMS HAS LESSENED. HOWEVER, WE STILL CANNOT COMPLETELY RULE OUT THE POTENTIAL. TORNADOES: A TORNADO CANNOT BE COMPLETELY RULED OUT TONIGHT. WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE. WIND: THE RISK OF STRONG TO SEVERE WINDS HAS LESSENED, BUT WE STILL CANNOT RULE OUT THE POSSIBILITY OF A FEW STORMS CONTAINING DAMAGING WINDS. THIS RISK IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE RISK OF RIP CURRENTS IS FORECAST FOR THE GULF COAST BEACHES TUESDAY AND POSSIBLY WEDNESDAY. A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG THE ATLANTIC BEACHES BEGINNING WEDNESDAY DUE TO AN INCOMING NORTHEAST SWELL. .SPOTTER INFORMATION STATEMENT... INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FUNNEL CLOUDS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. SPOTTER ACTIVATION FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Mar 18, 4:16 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 AM EDT TUE MAR 18 2014
FLZ063-066-067-069-070-180900-
INLAND COLLIER COUNTY FL-HENDRY FL-GLADES FL-
INLAND PALM BEACH COUNTY FL-COASTAL COLLIER COUNTY FL-
416 AM EDT TUE MAR 18 2014
..A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH FOR GLADES...HENDRY AND NORTHERN COLLIER COUNTIES...
AT 412 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF BRIGHTON SEMINOLE TO NEAR GOLDEN GATE...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ALONG THIS LINE. THESE
WINDS CAN BLOW AROUND LOOSE OBJECTS, UPROOT SMALL TREES AND KNOCK
DOWN POWER LINES.
LOCATIONS IMPACTED INCLUDE...
IMMOKALEE...CLEWISTON...LA BELLE...PALMDALE...DEVILS GARDEN...
LAKEPORT...MOORE HAVEN...FELDA...MUSE...ORTONA...BUCKHEAD RIDGE...
BRIGHTON SEMINOLE AND ORANGE TREE.
LAT...LON 2719 8091 2715 8087 2707 8096 2704 8093
2693 8112 2682 8106 2681 8095 2673 8085
2636 8102 2619 8181 2632 8177 2632 8166
2642 8166 2643 8156 2703 8152 2703 8127
2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 0812Z 247DEG 34KT 2713 8118 2624 8175
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:24 AM EDT | Special Marine Warning | MFL | 66 min | |
| Mar 18, 4:16 AM EDT | Special Weather Statement | MFL | Glades, Hendry | 44 min |
| Mar 18, 4:34 AM EDT | Special Marine Warning | MFL | 41 min | |
| Mar 18, 5:09 AM EDT | Special Weather Statement | MFL | Collier, Hendry | 51 min |
| Mar 18, 5:17 AM EDT | Special Marine Warning | MFL | 43 min | |
| Mar 18, 5:50 AM EDT | Special Marine Warning | MFL | 55 min | |
| Mar 18, 6:14 AM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Mar 18, 6:54 AM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Mar 18, 6:57 AM EDT | Special Marine Warning | MFL | 48 min | |
| Mar 18, 7:30 AM EDT | Special Marine Warning | MFL | 45 min | |
| Mar 18, 7:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Mar 18, 8:14 AM EDT | Special Marine Warning | MFL | 91 min |
Nearby
Rip Current Statements in Florida, 2014Every rip current statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.